Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 449, NWS Atlanta, GA

July 22, 2008Chattooga County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2008, 2:59 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 2:59 PM EDT (18:59 UTC)
Expired
Jul 22, 2008, 3:45 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 3:00 PM EDTHAIL 0.755 Nw Summerville, GAPENNY AND DIME SIZED HAIL FROM 250 - 310 PM EDT. TWO TREES DOWN.
Jul 22, 3:55 PM EDTTSTM WND DMGRome, GAONE TREE DOWN ALONG NORTH AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 221859
SVRFFC
GAC055-115-221945-
/O.NEW.KFFC.SV.W.0449.080722T1859Z-080722T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  NORTHERN FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 345 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR SUMMERVILLE...MOVING SOUTH AT 13
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAMES
  H. FLOYD STATE PARK...CHATTOOGAVILLE AND ROME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3428 8511 3418 8544 3453 8550 3457 8525
TIME...MOT...LOC 1859Z 352DEG 11KT 3445 8535

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:00 AM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 22, 11:00 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT TUE JUL 22 2008

.UPDATE...
MOSTLY CLEAR SKIES ACROSS THE AREA WITH SOME MID AND HIGH LEVEL
CLOUDS OVER PARTS OF CENTRAL GEORGIA.  ATMOSPHERE ACROSS THE AREA
MORE UNSTABLE THAN YESTERDAY...PER THE MORNING SOUNDING. A
CONVECTIVE COMPLEX MOVING SOUTHWARD OUT OF THE MIDWEST WILL PUSH AN
OUTFLOW BOUNDARY ACROSS THE SOUTHEAST BY THIS AFTERNOON AND WITH
SEVERAL BOUNDARIES ACROSS THE ARE FROM LAST NIGHT THEY WILL ACT AS A
FOCUS FOR AFTERNOON CONVECTION.  OTHERWISE...TEMPERATURES SHOULD BE
CLOSE TO YESTERDAYS HIGHS AND NO CHANGES PLANNED TO CURRENT FORECAST
EXCEPT MINOR TWEAKS TO HOURLY TEMPERATURES.

.PREVIOUS DISCUSSION...
SHORT TERM /TODAY THROUGH THURSDAY/...
THE 00Z FFC SOUNDING SHOWS THE MID LEVEL CAP THAT HELPED SUPPRESS
CONVECTION OVER THE WEEKEND HAS COMPLETELY ERODED. THIS COUPLED
WITH THE VERY HOT AFTERNOON TEMPS ALLOWED STRONG STORMS TO DEVELOP
ALONG OUTFLOWS MONDAY AFTERNOON. SOME LINGERING CONVECTION THIS
MORNING CONTINUES TO PUSH SOUTH AND DISSIPATE. PREFER THE NAM
SOLUTION FOR TODAY WHICH INDICATES STORMS SHOULD DEVELOP LATE
WHICH SEEMS REASONABLE SINCE MUCH OF THE AREA RECEIVED STABILIZING
PRECIP ON MONDAY. THEREFORE...IT SHOULD TAKE MUCH OF THE DAY FOR
THE ATMOSPHERE TO DESTABILIZE AGAIN. HOWEVER...HAVE NO DOUBT IT
WILL AS AFTERNOON TEMPS PUSH INTO THE MID AND UPPER 90S. THIS
COUPLED WITH AN ACTIVE NW FLOW ALOFT AND WEAK TROUGH NOSING IN
FROM THE NE ALL SUGGEST SCATTERED CONVECTION WILL ONCE AGAIN FIRE
ACROSS MUCH OF THE FORECAST AREA LATE THIS AFTERNOON. ALSO SUSPECT
OUTFLOWS FROM STORMS ACROSS THE UPPER MISSISSIPPI VALLEY EARLY THIS
MORNING MAY PUSH SOUTH AND HELP SPARK STORMS ACROSS NORTH MS AND
AL BY 18Z TODAY SINCE THEIR AIRMASS WAS NOT WORKED OVER ON MONDAY.
THE OUTFLOWS FROM THESE STORMS SHOULD PUSH INTO NW AND WEST
CENTRAL GA AND SPARK STORMS THERE BY 20Z TODAY. THE HOT AFTERNOON
TEMPS AND MODERATE INSTABILITIES (1500 TO 2500 CAPES AND -4 TO -8
LIS) SUGGEST A FEW STORMS COULD PULSE SEVERE. THESE STORMS WILL
GRADUALLY DISSIPATE TONIGHT WITH LOSS OF DAYTIME HEATING. EXPECT A
GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS A
FRONTAL BOUNDARY PUSHES INTO THE STATE. THE NAM PUSHES THE FRONT
THROUGH THE FORECAST AREA WITH DECREASING RAIN CHANCES IN ITS WAKE
ON THURSDAY. HOWEVER...THE GFS IS NOW STALLING THE FRONT ACROSS
THE AREA. THIS SEEMS A BIT MORE REASONABLE CONSIDERING THE TIME OF
YEAR...SO WILL HOLD ONTO SCATTERED CONVECTION ON THURSDAY.
OTHERWISE...LEANED TOWARD PERSISTENCE WITH HIGHS AND LOWS FOR
TODAY...THEN SHOW HIGHS MODERATING BACK TOWARD NORMALS THROUGH MID
WEEK.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A STALLED FRONTAL BOUNDARY ACROSS THE AREA AND AN ACTIVE NW FLOW
ALOFT WILL WARRANT HOLDING ONTO A CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.

&&

.AVIATION...
WINDS ACROSS THE STATE ARE ALL OVER THE COMPASS THIS MORNING BUT
THEY SHOULD STABILIZE SHORTLY AFTER SUNRISE WITH A WESTERLY FLOW
SETTING UP. WIND SPEEDS ARE FAIRLY LIGHT THIS MORNING BUT THEY ARE
EXPECTED TO INCREASE TO 5-10KT BY 16Z-18Z. THERE ARE SOME PATCHY
AREAS OF RADIATION FOG BECAUSE OF THE RAIN YESTERDAY EVENING...BUT
NOT EXPECTING VSBYS TO GET LOWER THAN 4SM. ANY FOG THAT DEVELOPS
WILL BURN OFF BY 14Z. EXPECTING SCATTERED CU FIELD TO BEGIN
DEVELOPING ACROSS THE STATE BY 15-16Z WITH MOST AREAS SEEING
SCT050-SCT060 BY 17Z. SHOULD SCATTERED TSRA DEVELOPMENT AFTER 20Z
AND CONTINUE THROUGH AT LEAST 06Z LIKE YESTERDAY. WILL SEE LOWERED
VSBYS AND CIGS WITH VRB WIND IN AND AROUND TSRA DEVELOPMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          98  72  93  69  89 /  30  30  50  40  20
ATLANTA         95  74  89  70  87 /  30  30  50  30  20
BLAIRSVILLE     91  66  82  62  86 /  30  30  40  20  20
CARTERSVILLE    96  68  87  67  88 /  30  40  50  30  20
COLUMBUS        99  76  94  71  91 /  30  20  50  30  30
GAINESVILLE     94  72  88  68  86 /  30  30  50  30  20
MACON           99  71  96  72  94 /  30  20  50  30  30
ROME            98  72  91  69  92 /  30  40  50  20  20
PEACHTREE CITY  96  69  89  69  88 /  30  30  50  30  20
VIDALIA        101  74  96  72  94 /  30  30  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, Jul 22, 11:06 AM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 AM EDT TUE JUL 22 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1106 AM EDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WEAKENING HIGH PRESSURE OVER THE STATE WILL CONTINUED OVER NORTH
AND CENTRAL GEORGIA. A WEAK TROUGH EXTENDED ACROSS THE NORTHERN
PORTION OF THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
RAIN GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE. THE FAVORED PLACE
FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT IS ALL OF NORTH
GEORGIA BETWEEN 2PM AND 10PM.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEAKEN OVER THE AREA WITH MOIST WESTERLY
FLOW SETTING UP ACROSS THE REGION. WITH NUMEROUS OUTFLOW BOUNDARIES
ACROSS THE STATE LEFT OVER FROM YESTERDAYS CONVECTIVE DEVELOPMENT
THEY SHOULD ACT AS A CATALYST FOR THUNDERSTORMS TO DEVELOP AROUND TODAY.
DIURNALLY DRIVEN INSTABILITY INDICES WILL INCREASE THIS AFTERNOON
WITH CAPES EXPECTED IN THE 1500 TO 3000 RANGE AND LIFTED INDICES
AROUND MINUS TWO TO MINUS FIVE. MODEL CROSS SECTIONS SHOW DECENT
MOISTURE FROM THE SURFACE TO THE MID LEVELS SO AND THUNDERSTORMS
THAT DO DEVELOP SHOULD HAVE SUPPORT DURING THE PRIME HEATING OF
THE DAY. MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS
...HOWEVER A THUNDERSTORM MAY PULSE BRIEFLY TO SEVERE WITH GUSTY
WIND AND POSSIBLE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 22, 11:55 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 SE DRY BRANCH         32.79N 83.49W
07/21/2008                   TWIGGS             GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWER LINES BLOWN DOWN IN THE DRY
            BRANCH AREA AND ALONG HIGHWAY 80.

0645 PM     TSTM WND DMG     1 W JEFFERSONVILLE      32.69N 83.36W
07/21/2008                   TWIGGS             GA   COUNTY OFFICIAL

            A FEW TREES AND POWER LINES BLOWN DOWN ON THE WEST SIDE
            OF JEFFERSONVILLE.

0710 PM     HAIL             DRY BRANCH              32.80N 83.50W
07/21/2008  E0.75 INCH       BIBB               GA   EMERGENCY MNGR

            DIME TO PENNY SIZED HAIL REPORTED IN DRY BRANCH.

&&

KFRANTZ
Local storm report, Jul 22, 1:46 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             SPARTA                  33.28N 82.97W
07/21/2008  E0.75 INCH       HANCOCK            GA   EMERGENCY MNGR

&&

GRIFFITH
Special weather statement, Jul 22, 2:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT TUE JUL 22 2008

GAZ052-066-221830-
205 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TROUP AND HEARD COUNTIES UNTIL 230 PM EDT...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TEXAS...MOVING EAST AT 13 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TROUP AND HEARD COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE WARESVILLE...TEXAS...GLENN...FRANKLIN AND
COOKSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jul 22, 2:07 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT TUE JUL 22 2008

GAZ001-002-011-221830-
207 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTH CHATTOOGA...SOUTH DADE AND SOUTHWEST WALKER COUNTIES UNTIL 230
PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUBLIGNA...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTH CHATTOOGA...SOUTH DADE AND SOUTHWEST WALKER COUNTIES THROUGH
230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUBLIGNA...CLOUDLAND...TRION AND MENLO. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Jul 22, 2:36 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT TUE JUL 22 2008

GAZ002-221900-
236 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WALKER COUNTY UNTIL 300 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINWOOD...MOVING SOUTHEAST AT 9 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DAVIS CROSSROADS...CEDAR GROVE...NOBLE...LINWOOD...LA
FAYETTE AND NAOMI. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

16
Special weather statement, Jul 22, 2:41 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT TUE JUL 22 2008

GAZ078-089-221930-
241 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MUSCOGEE AND HARRIS COUNTIES UNTIL 330 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MULBERRY GROVE...MOVING SOUTHEAST
AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MUSCOGEE AND HARRIS COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...FORTSON AND CATAULA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:00 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair45 min
Jul 21, 8:06 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee24 min
Jul 21, 8:21 PM EDTSevere Thunderstorm WarningFFCTelfair39 min
Jul 21, 8:27 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler33 min
Jul 21, 8:28 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Walton47 min
Jul 21, 8:30 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe45 min
Jul 21, 8:33 PM EDTSevere Thunderstorm WarningFFCMorgan42 min
Jul 21, 8:54 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam51 min
Jul 21, 9:08 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Morgan, Putnam52 min
Jul 21, 9:46 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Newton44 min
Jul 21, 9:57 PM EDTSevere Thunderstorm WarningFFCCrawford, Talbot, Taylor, Upson48 min
Jul 21, 10:42 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe33 min
Jul 21, 10:58 PM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor32 min
Jul 22, 12:07 AM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon23 min
Jul 22, 12:28 AM EDTSevere Thunderstorm WarningFFCDooly32 min
Jul 22, 2:17 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker43 min
Jul 22, 3:21 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee39 min
Jul 22, 3:26 PM EDTSevere Thunderstorm WarningFFCHarris, Troup49 min
Jul 22, 3:33 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart57 min
Jul 22, 3:34 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker41 min
Jul 22, 3:36 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk39 min
Jul 22, 3:38 PM EDTSevere Thunderstorm WarningFFCMarion, Sumter, Webster52 min
Jul 22, 3:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker41 min
Jul 22, 3:54 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield51 min
Jul 22, 4:10 PM EDTSevere Thunderstorm WarningFFCMarion, Stewart, Webster50 min
Jul 22, 4:14 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk46 min
Jul 22, 4:31 PM EDTSevere Thunderstorm WarningFFCStewart29 min
Jul 22, 4:53 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray52 min
Jul 22, 4:57 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd48 min
Jul 22, 5:05 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk40 min
Jul 22, 5:07 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Gilmer, Pickens38 min
Jul 22, 5:29 PM EDTSevere Thunderstorm WarningFFCGilmer31 min
Jul 22, 5:31 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Fulton, Paulding44 min
Jul 22, 5:32 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd43 min
Jul 22, 5:43 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Pickens47 min
Jul 22, 5:51 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens39 min
Jul 22, 5:56 PM EDTSevere Thunderstorm WarningFFCClayton, Fulton49 min
Jul 22, 6:06 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union54 min
Jul 22, 6:24 PM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Walton51 min
Jul 22, 6:26 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Gwinnett, Hall49 min
Jul 22, 6:29 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton46 min
Jul 22, 6:40 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson50 min
Jul 22, 7:14 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson, Oconee and 1 more46 min
Jul 22, 7:17 PM EDTSevere Thunderstorm WarningFFCButts43 min
Jul 22, 7:23 PM EDTSevere Thunderstorm WarningFFCButts, Gwinnett, Henry, Jasper, Morgan, Newton and 2 more52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.